Alert archive / Georgia / Freeze Warnings in 2017
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 3, 2017, 2:34 AM EST for 61 counties in Georgia. It took effect at Mar 4, 2017, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 2:34 AM EST (07:34 UTC)
- In effect from
- Mar 4, 2017, 12:00 AM EST
- Expired
- Mar 4, 2017, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
All 61 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2768 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754 WWUS72 KFFC 030734 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 234 AM EST Fri Mar 3 2017 GAZ001>005-011-012-019>025-027-030>039-041>062-066>068-070>076- 032000- /O.NEW.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Lamar-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 234 AM EST Fri Mar 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Saturday. * Locations...North and Most of Central Georgia. * Temperatures...Upper 20s to Around Freezing. * Timing...Midnight tonight to early Saturday morning. * Impacts...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
868 WWUS72 KFFC 031909 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 209 PM EST Fri Mar 3 2017 GAZ069-081>084-040315- /O.EXA.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/ Upson-Crawford-Bibb-Twiggs-Wilkinson- Including the city of Macon 209 PM EST Fri Mar 3 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from midnight tonight to 9 AM EST Saturday. * Locations...North and Most of Central Georgia. * Temperatures...Upper 20s to Around Freezing. * Timing...Midnight tonight to early Saturday morning. * Impacts...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ GAZ001>005-011-012-019>025-027-030>039-041>062-066>068-070>076- 040315- /O.CON.KFFC.FZ.W.0001.170304T0500Z-170304T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Lamar-Monroe-Jones-Baldwin-Washington-Glascock- Jefferson- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Milledgeville 209 PM EST Fri Mar 3 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * Locations...North and Most of Central Georgia. * Temperatures...Upper 20s to Around Freezing. * Timing...Midnight tonight to early Saturday morning. * Impacts...Freezing temperatures may kill sensitive plants left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
522 WWUS72 KFFC 041406 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 906 AM EST Sat Mar 4 2017 GAZ001>005-011-012-019>025-027-030>039-041>062-066>076-081>084- 041515- /O.EXP.KFFC.FZ.W.0001.000000T0000Z-170304T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding- Cobb-North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Crawford-Bibb-Twiggs-Wilkinson- Including the cities of Calhoun, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, and Macon 906 AM EST Sat Mar 4 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing across the area. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 3, 12:15 AM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Mar 3, 12:15 AM EST, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1215 AM EST Fri Mar 3 2017 .PREV DISCUSSION... /issued 608 PM EST Thu Mar 2 2017/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 300 PM EST Thu Mar 2 2017/ SHORT TERM /Tonight through Friday Night/... High pressure will continue to build into the forecast area through the short term. Dew points in the teens and 20s should dominate the area by Friday afternoon...and a reinforcing cold front will keep gusty northwest winds over north and central GA. Temperatures will be closer to normal during the short term. Expecting temperatures at or just below freezing Friday night mainly across the north. A freeze warning may be needed for portions of north GA Friday night but will let the next shifts take another look. Temperatures for tonight should range mostly in the 30s to near 40. 41 LONG TERM /Saturday through Thursday/... No major concerns during long term portion of forecast. NW flow aloft this weekend but upper ridging should build over southern states late Sunday and early next week with temps 5 to 10 degs above normal returning. Plenty of clouds and even a few starting Monday with better chances Tuesday as SW flow and isentropic lift increase. Too soon to indicate if any severe storms will be possible but are favored climatologically in that pattern. Sfc low and large scale lift not near as strong as with system yesterday. Prolonged dry pattern appears likely based on medium range guidance beyond Tuesday. SNELSON FIRE WEATHER... Could see a significant wild fire risk Friday afternoon. Min RH near 20 percent and wind gusts over 25 mph all afternoon. 10hr fuels already down to 9-10 percent early this afternoon so could even approach Red Flag criteria if things really dry out today and Friday. Will continue to monitor but for now have issued Fire Danger statement. May reach danger criteria on Saturday afternoon as well though winds will be much weaker. SNELSON PREVIOUS LONG TERM DISCUSSION /Friday Night through Wednesday/... /Issued 305 AM EST Thu Mar 2 2017/ Quiet weather to start the long term as dry high pressure moves across the eastern U.S. Friday night and Saturday. Forecast low temperatures are running 7-9 degrees below normal Friday night with 32 or colder temperatures forecast for nearly all N and portions of central Ga down toward LaGrange to Thomaston to Macon. Forecast high temperatures are running 2-6 degrees below normal on Saturday. Dry weather continuing for Sunday with just increased cloud cover as moisture moves over in the upper flow. GFS and European models differ at least somewhat Monday into Wednesday with increasing moisture and rain chances. The biggest difference is the GFS is indicating a strong cold front moving into n GA by 12z Wednesday with an axis of deep moisture associated and the Euro is much weaker. Neither model was forecasting much instability. Best period for rain chances look to be Monday night into Wednesday... favoring N and W GA. Forecast Temperatures generally below normal then warming above normal after Sunday. BDL && .AVIATION... 06Z UPDATE... VFR conditions to continue through the entirety of this forecast cycle. Winds increase once again to include gusts to 25 kts by this afternoon. //ATL CONFIDENCE...06Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 31 60 35 / 0 0 0 0 Atlanta 58 34 59 39 / 0 0 0 0 Blairsville 49 26 56 32 / 0 0 0 0 Cartersville 56 30 60 36 / 0 0 0 0 Columbus 64 35 63 40 / 0 0 0 0 Gainesville 55 32 57 37 / 0 0 0 0 Macon 64 33 62 36 / 0 0 0 0 Rome 56 30 60 35 / 0 0 0 0 Peachtree City 60 31 60 35 / 0 0 0 0 Vidalia 66 37 62 40 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Kovacik AVIATION...Deese
Hazardous weather outlook, Mar 2, 7:45 PM EST, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 745 PM EST Thu Mar 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 745 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... ...HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA FRIDAY AFTERNOON... Very dry and windy conditions are expected Friday afternoon. Humidity values will fall to as low as 20 to 25 percent and northwest winds will range from 10 to 20 MPH with a few gusts to near 25 mph. The dry air, gusty winds and low fuel moisture values will combine to produce dangerous fire weather conditions. Also...there is a chance of thunderstorms Tuesday and Tuesday night over portions of north and central Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 11:31 AM EST | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 68 more | 7 hr |
Nearby
Freeze Warnings in Georgia, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.